The new streamline diffusion for the 3D coupled Schrodinger equations with a cross-phase modulation

Davood Rostamy

Abstract


We study the new streamline diffusion finite element method for treating the three dimensional coupled nonlinear Schrodinger equation. We derive stability estimates and optimal convergence rates. Moreover, an a priori error estimate is obtained and we compare the corresponding optimal convergence rate for popular numerical methods such as conservative finite difference, semi-implicit finite difference, semi-discrete finite element and the time-splitting spectral method. We justify the advantage of the streamline diffusion method versus the some numerical methods with some examples. Test problems are presented to verify the efficiency and accuracy of the method. The results reveal that the proposed scheme is very effective, convenient and quite accurate for such considered problems rather than other methods.

References
  • R. A. Adams, Sobolev Spaces, Academic Press, New York (1975).
  • J. Alberty, C. Carstensen, Discontinuous Galerkin Time Discretization in Elastoplasticity: Motivation, Numerical Algorithms, and Applications, Comput. Methods Appl. Mech. Engrg., 191(2002), 43, 4949--4968.
  • M. Asadzadeh, D. Rostamy, F. Zabihi, Discontinuous Galerkin and multiscale variational schemes for a coupled damped nonlinear system of Schrodinger equations, Numerical Methods for Partial Differential Equations, APR 2013 doi:10.1002/num.21782
  • M. Asadzadeh, D. Rostamy and F. Zabihi, A posteriori error estimates for the solutions of a coupled wave system, Journal of Mathematical Sciences, Vol. 175, No. 2 (2011) pp. 228--248.
  • S. C. Brenner and L. R. Scott, The Mathematical Theory of Finite Element Method, Springer--Verlag , New York, (1994).
  • E. Burman, Adaptive Finite Element Methods for Compressible Two--Phase Flow, Math. Mod. Meth. App. Sci., 10 (2000), pp. 963--989.
  • C. Carstensen, M. Jensen, Th. Gudi, A unifying theory of a posteriori error control for discontinuous Galerkin FEM , Numer. Math., 112, 3 (2009), pp. 363--379.
  • C. Carstensen, G. Dolzmann, An a priori error estimate for finite element discretizations in nonlinear elasticity for polyconvex materials under small loads, Numer. Math., 97(2004), 67--80.
  • P. G. Ciarlet, The Finite Element Method for Elliptic Problems, Amesterdam, North Holland, (1987).
  • R. Codina, Finite element approximation of the hyperbolic wave equation in mixed form, Comput. Methods Appl. Mech. Engrg., 197 (2008), pp. 1305--1322
  • F. Dubois and P. G. Le Floch, Boundary conditions for nonlinear hyperbolic systems of conservation laws, J. Differential Equations, 71 (1988), pp. 93--122.
  • K. Eriksson, C. Johnson, Adaptive Streamline Diffusion Finite Element Methods for Stationary Convection-Diffusion Problems, Math. Comp., 60 (1993), pp. 167--188.
  • K. Eriksson and C. Johnson, Adaptive finite element methods for parabolic problems I: A linear model problem, SIAM J. Numer. Anal., 28 (1991), pp. 43--77. MR 91m:65274.
  • K. Eriksson and C. Johnson, Adaptive finite element methods for parabolic problems II: Optimal error estimates in $L_{\infty }L_{2}$ and $L_{\infty }L_{\infty }$, SIAM J. Numer. Anal., 32 (1995), pp. 706--740. MR 96c:65162.
  • K. Eriksson and C. Johnson, Adaptive finite element methods for parabolic problems IV: A nonlinear problem, SIAM J. Numer. Anal., 32 (1995), pp. 1729--1749. MR 96i:65081.
  • K. Eriksson, C. Johnson and V. Thomee, Time discretization of parabolic problems by the Discontinuous Galerkin method, RAIRO, Anal. Numer., 19 (1985), pp. 611--643. MR 87e:65073.
  • C. Fuhrer and R. Rannacher, An Adaptive Streamline Diffusion Finite Element Method for Hyperbolic Conservation Laws, East-West J. Numer. Math., 5 (1997), pp. 145--162.
  • E. H. Gergoulus, O. Lakkis and C. Makridakis, A posteriori $L^{\infty }(L^{2})$-error bounds in finite element approximation of the wave equation, arXiv:1003.3641v1 (2010).
  • E. Godlewski and P. Raviart, The numerical interface coupling of nonlinear hyperbolic systems of conservation laws: I. The scalar case, Numer. Math., 97 (2004), pp. 81--130.
  • M. S. Ismail, Numerical solution of coupled nonlinear Schrodinger equation by Galerkin method, Mathematics and Computers in Simulation, 78 (2008) pp. 532--547.
  • M. S. Ismail and T. R. Taha, A linearly implicit conservative scheme for the coupled nonlinear Schrodinger equation, Math. Comp. Simul., 74 (2007) pp. 302--311.
  • M. S. Ismail and S. Z. Alamri, Highly accurate finite difference method for coupled nonlinear Schrodinger equation, Int. J. Comput. Math., 81 (3) (2004) pp. 333--351.
  • M. S. Ismail, T. Taha, Numerical simulation of coupled nonlinear Schrodinger equation, Math. Comput. Simul., 56 (2001) pp. 547--562.
  • M. S. Ismail, T. Taha, A finite element solution for the coupled Schrodinger equation, in: Proceedings of the 16th IMACS World Congress on Scientific Computation, Lausanne, (2000).
  • M. Izadi, Streamline diffusion Finite Element Method for coupling equations of nonlinear hyperbolic scalar conservation laws, MSc Thesis, (2005).
  • M. Izadi, A posteriori error estimates for the coupling equations of scalar convervation laws, BIT Numer. Math., 49(2009), pp. 697--720.
  • C. Johnson and A. Szepessy, Adaptive Finite Element Methods for Conservation Laws Based on a posteriori Error Estimates, Comm. Pure. Appl. Math., 48 (1995), pp. 199--234.
  • C. Johnson, Numerical solutions of partial differential equations by the Finite Element Method, CUP, (1987).
  • C. Johnson and J. Pitkaranta, An analysis of the Discontinous Galerkin method for a scalar hyperbolic equation, Math. comput., 46 (1986), pp. 1--26.
  • C. Johnson, Discontinous Galerkin finite element methods for second order hyperbolic problems, Comput. Methods Appl. Mech. Enggrg., 107 (1993), pp. 117--129.
  • M. Wadati, T. Izuka, M. Hisakado, A coupled nonlinear Schrodirnger equation and optical solitons, J. Phys. Soc. Jpn., 61 (7) (1992), pp. 2241--2245.
  • Y. Xu, C. Shu, Local discontinuous Galerkin method for nonlinear Schrodinger equations, J. Comput. Phys., 205 (2005), pp. 72--97.
  • J. Yang, A tail--matching method for the linear stability of multi-vector-soliton bound states, Contemporary Mathematics, Volume 379 (2005) pp.63--82.
  • J. Yang, Nonlinear waves in integrable and nonintegrable system, SIAM, 2010.
  • D. Wang, Da Jun Zhang and Z. Yang, Integrable properties of the general couple nonlinear Schrodinger equations, Journal of Mathematical Physiscs, 51 (2010) pp. 121--134.
  • M. J. Borden, M. A. Scott, J. A. Evans, T. J. R. Hughes ,Isometric finite element data structures based on Bezier extraction of NURBS, Int. J. numer. Math. Engng., 87 (2011) 15--47.
  • J. Zitelli, I. Muga, L. Demkowicz , J. Gopalakrishnan, D. Pardo, V. M. Calo, A class of discontinuous Petrov--Galerkin methods. Part IV: The optimal test norm and time-harmonic wave propagation in 1D, Journal of Computational Physics, 230 (2011) 2406--2432.

Keywords


Streamline diffusion methods, coupled nonlinear Schrodinger equations, finite element, stability, convergence analysis

Full Text:

PDF BibTeX


DOI: http://dx.doi.org/10.21914/anziamj.v55i0.6990



Remember, for most actions you have to record/upload into this online system
and then inform the editor/author via clicking on an email icon or Completion button.
ANZIAM Journal, ISSN 1446-8735, copyright Australian Mathematical Society.